Advertisement

Traveling Wave Solution of a Reaction–Diffusion Predator–Prey System

  • Jiang Liu
  • Dongcheng Xu
  • Zengji Du
Article
  • 67 Downloads

Abstract

In this paper, we discuss a reaction–diffusion predator–prey model with nonlocal delays. By using the theory of dynamical systems, specifically based on geometric singular perturbation theory, center manifold theorem and Fredholm theory, we construct an invariant manifold for the associated predator–prey equation and use this invariant manifold to obtain a heteroclinic orbit between two non-negative equilibrium points. Furthermore, we establish the existence result of traveling wave solution for the predator–prey model.

Keywords

Predator–prey model Traveling wave Geometric singular perturbation Nonlocal delays 

Mathematics Subject Classification

35K57 34D15 92D25 

Notes

Acknowledgements

The authors express their sincere thanks to the anonymous reviewers for their valuable comments and careful corrections for improving the quality of the paper.

References

  1. 1.
    Du, Z., Feng, Z.: Periodic solutions of a neutral impulsive predator–prey model with Beddington–DeAngelis functional response with delays. J. Comput. Appl. Math. 258, 87–98 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Marray, J.: Mathematical Biology, 2nd edn. Springer, New York (1998)Google Scholar
  3. 3.
    Lin, X., Du, Z., Lv, Y.: Global asymptotic stability of almost periodic solution for a multispecies competition-predator system with time delays. Appl. Math. Comput. 219, 4908–4923 (2013)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Chen, X., Du, Z.: Existence of positive periodic solutions for a neutral delay predator-prey model with Hassell-Varley type functional response and impulse. Qual. Theory Dyn. Syst. 17, 67–80 (2018)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Huang, Y.L., Lin, G.: Traveling wave solutions in a diffusive system with two preys and one predator. J. Math. Anal. Appl. 418, 163–184 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Du, Z., Feng, Z., Zhang, X.: Traveling wave phenomena of n-dimensional diffusive predator–prey systems. Nonlinear Anal. Real World Appl. 41, 288–312 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bravo, J.L., Fernández, M., Gámez, M., Granados, B., Tineo, A.: Existence of a polycycle in non-Lipschitz Gause-type predator–prey model. J. Math. Anal. Appl. 373, 512–520 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Du, Z., Feng, Z., Zhang, X.: Traveling wave phenomena of n-dimensional diffusive predator-prey systems. Nonlinear Anal. Real World Appl. 41, 288–312 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Jones, D.S., Sleeman, B.D.: Differential Equations and Mathematical Biology. Chapman & Hall/CRC, London (2003)zbMATHGoogle Scholar
  10. 10.
    Ge, Z., He, Y.: Traveling wavefronts for a two-species predator–prey system with diffusion terms and stage structure. Appl. Math. Model. 33, 1356–1365 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Gourley, S.A., Britton, N.F.: A predator–prey reaction–diffusion system with nonlocal effects. J. Math. Biol. 34, 297–333 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Gourley, S.A., Kuang, Y.: Wavefronts and global stability in a time-delayed population model with stage structure. Proc. R. Soc. Lond. 459, 1563–1579 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Gourley, S.A., Ruan, S.: Convergence and traveling fronts in functional equations with nonlocal terms: a competition model. SIAM J. Math. Anal. 35, 806–822 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Thieme, H.R., Zhao, X.Q.: A non-local delayed and diffusive predator–prey model. Nonlinear Anal. Real World Appl. 2, 145–160 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Wang, Z., Li, W.: Monotone traveling fronts of a food-limited population model with nonlocal delay. Nonlinear Anal. Real World Appl. 8, 699–712 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Xu, R., Ma, Z.: Global stability of a reaction–diffusion predator–prey model with a nonlocal delay. Math. Comput. Model. 50, 194–206 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Zhang, J., Peng, Y.: Traveling waves of the diffusive Nicholson’s blowfies equation with strong generic delay kernel and non-local effect. Nonlinear Anal. 68, 1263–1270 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Schaaf, K.: Asymptotic behavior and traveling wave solutions for parabolic function differetial eqution. Trans. Am. Math. Soc. 302, 587–615 (1987)zbMATHGoogle Scholar
  19. 19.
    Li, K., Li, X.: Traveling wave solutions in a delayed diffusion competiton system. Nonlinear Anal. 75, 3705–3722 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Lin, G., Li, W.T., Ma, M.J.: Traveling wave solutions in delayed reaction diffusion systems with applications to muli-species models. Discrete Contin. Dyn. Syst. 13, 393–414 (2010)CrossRefzbMATHGoogle Scholar
  21. 21.
    Ruan, S., Xiao, D.: Stability of steady states and existence of traveling waves in a vector-disease model. Proc. R. Soc. Edinb. 134A, 991–1011 (2004)CrossRefzbMATHGoogle Scholar
  22. 22.
    Ai, S.: Traveling wave fronts for generalized Fisher equations with spatio-temporal delays. J. Differ. Equ. 232, 104–133 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Ashwin, P., Bartuccelli, M.V., Bridges, T.J., Gourley, S.A.: Traveling fronts for the KPP equation with spatio-temporal delay. Z. Angew. Math. Phys. 53, 103–122 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Fenical, N.: Geometric singular perturbation theory for ordinary differential equations. J. Differ. Equ. 31, 53–98 (1979)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsNanjing UniversityNanjingPeople’s Republic of China
  2. 2.School of Mathematics and StatisticsJiangsu Normal UniversityXuzhouPeople’s Republic of China

Personalised recommendations